Results 1 to 2 of 2
Like Tree1Likes
  • 1 Post By russnprncs
Almost off of valium but having difficulty with final dose cut
  1. #1
    russnprncs is offline New Member
    Join Date
    Jun 2014
    Posts
    1

    Default Almost off of valium but having difficulty with final dose cut

    Hi there. New here & seeking some advice as to how to completely get off of Valium. My doctor prescribed me Ativan after I got off of birth control. I began having severe anxiety & panic attacks & had never experienced anything of the sort in my life & it was awful & terrifying. Wish I had just waited for my hormones to balance out naturally & withstand all of the symptoms of getting off of birth control that I was experiencing, but it was so awful & constant that at the time, Ativan felt like a relief. Not so much anymore. I was only taking it a few times a week and then that turned into 3 times/day, every day. After being on it for several months & after being sure that my hormones had balanced, I tapered off of the Ativan & then switched over to Valium & began tapering off of that. I've been cutting each dose down by 0.5 mg every 1-2 weeks and right now I'm at 0.5 mg/day. The withdrawals have been on and off ever since I began the tapering and come in waves, some days are worse than others. I've noticed when I sleep well & eat well, the symptoms tend to be less in intensity but sometimes it's so difficult to eat or do anything because of how anxious and bad I feel. I've lost quite a bit of weight in the last several months & I'm already pretty tiny so it's been significantly noticeable on me. Lately the anxiety & panic attacks have increased but I have a feeling that that might have to do with my fear of life without it. I read somewhere that if you're at 1 mg or less the effects are no longer therapeutic, however, sometimes I feel better immediately after taking it as if it's a placebo effect. My question then is how do I completely stop the 0.5 mg??? My doctor told me to take 0.5 mg/day for 2 weeks & then to take 0.5 mg every other day for two weeks & then just stop. Is that wise??? Should I just stop after taking the 0.5 mg for 2 weeks & not even bother staying on it for another two weeks taking the same dose but every other day???? I almost feel like that's prolonging the process and increasing my dependency without even really helping my body and mind to heal. Even though a part of me is somewhat fearful of not having it & taking it every day, another part of me is eager for my body to start recovering and healing. Any advice?
    poppychan07 likes this.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    I'm sorry I didn't see this sooner. Valium is easier to come off of in the long run. Look up the Ashton Manual for benzo w/d. Most people describe how the symptoms come in waves, but they also say that the waves start to become farther apart. There is no advice that I can give you as far as what symptoms and how often, nor what to do except to get exercise, eat right and drink plenty of water. Stay away from caffeine. You will experience anxiety and may notice some sleepless nights. 1mg. is way to high of a dose to come off of and believe me you are not feeling a placebo effect. You need to take it really slow at this point. I recommend having your doctor prescribe an anti-seizure med. as going off of benzo's increase your chance of having a seizure. Do not stop taking the .5mg. You are going to have to go lower. What mg. pills do you have?Let me know and I'll let you know what to taper. You should read the Ashton manual, but your next drop should be to around .33mg. and .25mg. and then .125mg. slow and steady wins this race. But you need to get the anti-seizure meds.

    Peace,

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22